MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B2050-200
Medical Device Problem Codes Leak/Splash (1354); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
T was reported that during preparation of the 5x200 mm armada 35 percutaneous transluminal angioplasty (pta) catheter, the balloon was noted to have a pinhole and a small kink in the balloon.The device was not used and there was no patient involvement.A new, same size armada was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported leak was confirmed as a balloon rupture was noted and the device would not hold pressure.Additionally, it is likely that the noted scratch in the balloon on the returned device is what the account perceived as the reported kink.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined a potential product quality issue based on the evaluation of the returned device.During scanning electron microscopy (sem) analysis the balloon exhibited a rupture with a radial to longitudinal transition.Smearing, tearing and damage were documented at the rupture edges.The area of the reported pinhole revealed damage and tearing intersecting a balloon fold.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.
 
Event or Problem Description
T was reported that during preparation of the 5x200 mm armada 35 percutaneous transluminal angioplasty (pta) catheter, the balloon was noted to have a pinhole and a small kink in the balloon.The device was not used and there was no patient involvement.A new, same size armada was used to complete the procedure.There was no clinically significant delay in the procedure.Subsequent to the initially filed report it was stated that the balloon was attempted to be inflated after removing from the hoop on the back table a few atmospheres.No additional information was provided.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22046897
Report Number2024168-2025-05215
Device Sequence Number21057569
Product Code LIT
UDI-Device Identifier08717648155239
UDI-Public(01)08717648155239(17)271130(10)40626G1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB2050-200
Device Catalogue NumberB2050-200
Device Lot Number40626G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown